| Model Number |
222315 |
| Medical Device Problem Code |
Unintended Movement (3026)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/08/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Event or Problem Description
It was reported by the sales rep that during a shoulder repair procedure on (b)(6) 2021, it was observed that the rubber handle on the 5.5/6.5 healix advance awl device slipped over the metal shaft while twisting/removing.The same device was used to complete the procedure without delay.There were no adverse patient consequences reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary = > according to the information received, it was reported that the rubber handle "slipped" over the metal shaft when twisting/removing.The physician was able to use the device to complete the anchor insertion.The complaint device was received and evaluated.Visual observation confirms the sharp tip at the distal end appears to be flattened, confirming this failure.Also, the distal part was dull to the touch and found with scratches.The healix appeared to be slightly worn.Finally, the laser line is still somewhat visible for correct insertion depth.Lot number on the device indicates this device is 2 years old and hence this failure can be attributed to normal field wear.As a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.The possible route cause can be attributed this damage in the tip when the device might have been dropped or device was tapped against a hard surface accidentally.However, it cannot be conclusively affirmed.As per ifu- 108410 the precautions for this type of device consist to inspect the condition of the device prior to use.This device can damage, worn or bent; therefore, when this occurs it need to replace.The instrument life is generally determined by the wear or damaged from handling or surgical use.At this point in time, no corrective action is required, and no further action is warranted.However, in depuy synthes mitkek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.